Geometric nonlinear analysis of asymmetric thin-walled beam-columns

Chan S.L. and Kitipornchai S. (1987) Geometric nonlinear analysis of asymmetric thin-walled beam-columns. Engineering Structures, 9 4: 243-254. doi:10.1016/0141-0296(87)90023-X

Author Chan S.L.
Kitipornchai S.
Title Geometric nonlinear analysis of asymmetric thin-walled beam-columns
Journal name Engineering Structures   Check publisher's open access policy
ISSN 0141-0296
Publication date 1987-01-01
Sub-type Article (original research)
DOI 10.1016/0141-0296(87)90023-X
Volume 9
Issue 4
Start page 243
End page 254
Total pages 12
Language eng
Subject 2205 Civil and Structural Engineering
Abstract The geometric nonlinear analysis of structures comprising members of asymmetric thin-walled open section is investigated. The geometric stiffness matrix for a thin-walled element is derived, incorporating second order nonlinear strain terms in the governing energy equations. The derived stiffness matrices are used to predict bifurcation loads of a number of structures. An updated Lagrangian formulation, coupled with the numerical arc-length technique, is employed to trace the non-linear load-deflection paths up to the maximum load. Numerical examples of the load-deflection behaviour of eccentrically loaded and restrained unequal angle beam-columns are presented.
Keyword asymmetry
geometric nonlinearity
structural analysis
Q-Index Code C1
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 60 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 60 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 06 Sep 2016, 11:01:51 EST by System User